Arkansas, 2007

Tornado in Arkansas, June 20, 2007

June 20, 2007 · NWS TSA · 1 event in 1 county or zone

An isolated severe thunderstorm produced a brief tornado in Crawford County AR.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$75,000
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS TSA wrote it up.

An isolated severe thunderstorm produced a brief tornado in Crawford County AR.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before the first event at Jun 20, 9:51 AM CST, 44 minutes earlier.

Area forecast discussion, Jun 20, 9:51 AM CST, 44 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
1051 AM CDT WED JUN 20 2007

.DISCUSSION...
MCS IS IN ITS DIEING FORM NOW. UPDATED TO ADJUST POPS.  WILL
DO SO AGAIN AROUND NOON TO GET RID OF MORNING WORDING.  DO
NOT EXPECT MUCH IF ANYTHING AFTER THE CURRENT CONVECTION DIES.
TEMPS WILL NEED BE RE-VISITED.  IF THE CLOUDS THIN ENOUGH
MAY STILL BE ABLE TO REACH HIGHS.

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...NONE.
AR...NONE.
&&

SHORT TERM...17
LONG TERM....12

ABBAS
Hazardous weather outlook, Jun 20, 4:00 AM CST, 6 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
500 AM CDT WED JUN 20 2007

ARZ001-002-010-011-019-020-029-OKZ049-053>076-211000-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
450 AM CDT WED JUN 20 2007

THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.

.DAY ONE...TODAY AND TONIGHT.

SEVERE THUNDERSTORM.
	RISK...LIMITED.
	AREA...SOUTHEAST OKLAHOMA AND WEST CENTRAL ARKANSAS.
	ONSET...ONGOING.

HEAVY RAIN.
	RISK...ELEVATED.
	AREA...EASTERN OKLAHOMA AND WEST CENTRAL ARKANSAS.
	ONSET...ONGOING .

	AREA AT GREATEST RISK...SOUTHEAST OKLAHOMA.

DISCUSSION...
A MCS DEVELOPED OVERNIGHT AND MOVED THROUGH A LARGE PART OF
OKLAHOMA AND INTO TEXAS. SOUTHEAST OKLAHOMA HAS REMAINED
QUIET OVERNIGHT BUT THE BAND OF SHOWERS AND THUNDERSTORMS
ARE MOVING INTO THIS AREA WHICH HAS SOME OF THE BEST
PRECIPITABLE WATER VALUES...GREATEST INSTABILITY...BUT
VERY WEAK UPPER SUPPORT. HEAVY RAIN IS EXPECTED TO CONTINUE
DURING THE MORNING HOURS AND COULD PRODUCE ONE TO TWO
INCHES OF RAIN WITH LOCALLY HIGHER AMOUNTS. RAINFALL
IS EXPECTED TO DIMINISH BY LATE MORNING.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
THURSDAY...NO HAZARDS.
FRIDAY...NO HAZARDS.
SATURDAY...NO HAZARDS.
SUNDAY...NO HAZARDS.
MONDAY...NO HAZARDS.
TUESDAY...NO HAZARDS.

EXTENDED DISCUSSION...
QUIET WEATHER IS EXPECTED TO MOVE INTO THE REGION BEHIND THE
THUNDERSTORM COMPLEX BY THURSDAY MORNING. AN UPPER RIDGE BECOMES
ESTABLISHED OVER THE MOUNTAINS KEEPING THE REGION IN A WEST TO
NORTHWEST FLOW AND THUNDERSTORMS WILL BE AT A MINIMUM INTO EARLY
NEXT WEEK.

EMERGENCY MANAGEMENT PLANNING STATEMENT...

WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND GRAPHICAL
INFORMATION.

In the hours before

Special weather statement, Jun 20, 6:08 AM CST, 4 hours 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
708 AM CDT WED JUN 20 2007

OKZ053-201300-
CHOCTAW OK-
708 AM CDT WED JUN 20 2007

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 800 AM CDT
FOR THE FOLLOWING COUNTY:

IN SOUTHEAST OKLAHOMA
     CHOCTAW

AT 708 AM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 8 MILES
SOUTH OF UNGER...MOVING NORTHEAST AT 30 MPH. SOME LOCATIONS THAT WILL
BE AFFECTED BY THIS STORM INCLUDE...HUGO...ORD...GRANT...GAY...
GOODLAND...SAWYER...BOSWELL...UNGER...SOPER...MESSER...KENT...
FALLON...SPEER AND APPLE.

THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
50 MPH.

LAT...LON 3391 9592 3379 9567 3414 9514 3414 9584
Special weather statement, Jun 20, 8:29 AM CST, 2 hours 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
929 AM CDT WED JUN 20 2007

OKZ076-201530-
LE FLORE OK-
929 AM CDT WED JUN 20 2007

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 1030 AM CDT
FOR THE FOLLOWING COUNTY:

IN SOUTHEAST OKLAHOMA
     LE FLORE

AT 929 AM CDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A
LINE EXTENDING FROM 11 MILES NORTHWEST OF WHITESBORO TO 33 MILES
SOUTH OF BIG CEDAR...MOVING NORTHEAST AT 10 MPH. SOME LOCATIONS THAT
WILL BE AFFECTED BY THESE STORMS INCLUDE...BIG CEDAR...MUSE...
WHITESBORO...HODGEN...SUMMERFIELD...FANSHAWE AND WISTER.

THESE STORMS WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 40 MPH.
RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE SIGNIFICANT
WEATHER ALERT IS UPGRADED TO A WARNING.

LAT...LON 3480 9505 3452 9493 3453 9445 3516 9480
Special weather statement, Jun 20, 9:30 AM CST, 1 hour 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1030 AM CDT WED JUN 20 2007

ARZ029-201615-
SEBASTIAN AR-
1030 AM CDT WED JUN 20 2007

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 1115 AM CDT
FOR THE FOLLOWING COUNTY:

IN WEST CENTRAL ARKANSAS
     SOUTHWESTERN SEBASTIAN

AT 1030 AM CDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A
LINE EXTENDING FROM 14 MILES WEST OF HARTFORD TO 8 MILES SOUTHWEST OF
PATTERSON...MOVING NORTH AT 35 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THESE STORMS INCLUDE...PATTERSON...HARTFORD...HACKETT...
GREENWOOD...ARKOLA...MIDLAND...JENSON...EXCELSIOR...BONANZA...JENNY
LIND AND RYE HILL.

THESE STORMS WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS
TO 50 MPH.

LAT...LON 3494 9445 3497 9430 3525 9425 3530 9445
Special weather statement, Jun 20, 9:46 AM CST, 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1046 AM CDT WED JUN 20 2007

ARZ029-OKZ076-201615-
LE FLORE OK-SEBASTIAN AR-
1046 AM CDT WED JUN 20 2007

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 1115 AM CDT
FOR THE FOLLOWING COUNTIES:

IN WEST CENTRAL ARKANSAS
     SEBASTIAN

IN SOUTHEAST OKLAHOMA
     NORTHEASTERN LE FLORE

AT 1046 AM CDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A
LINE EXTENDING FROM MANSFIELD TO 4 MILES WEST OF POTEAU...MOVING
NORTH AT 35 MPH. SOME LOCATIONS THAT WILL BE AFFECTED BY THESE STORMS
INCLUDE...POTEAU...SHADY POINT...CAMERON...PANAMA...ROCK ISLAND...
SPIRO...POCOLA...SCULLYVILLE...BRADEN...PATTERSON...CROSSROADS...
MILLTOWN...HARTFORD...HACKETT...GREENWOOD...BARLING...LAVACA...
ARKOLA...HUNTINGTON...MIDLAND...DAYTON...WITCHERVILLE...BURNVILLE...
JENSON...EXCELSIOR...MANSFIELD...BONANZA...JENNY LIND...RYE HILL...
BLOOMER AND CENTRAL CITY.

THESE STORMS WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS
TO 50 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE
SIGNIFICANT WEATHER ALERT IS UPGRADED TO A WARNING.

LAT...LON 3498 9420 3497 9474 3530 9464 3538 9409
Special weather statement, Jun 20, 10:10 AM CST, 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1110 AM CDT WED JUN 20 2007

ARZ019-020-029-201715-
CRAWFORD AR-FRANKLIN AR-SEBASTIAN AR-
1110 AM CDT WED JUN 20 2007

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 1215 PM CDT
FOR THE FOLLOWING COUNTIES:

IN WEST CENTRAL ARKANSAS
     NORTHEASTERN SEBASTIAN AND SOUTHERN FRANKLIN

IN NORTHWEST ARKANSAS
     SOUTHEASTERN CRAWFORD

AT 1110 AM CDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A
LINE EXTENDING FROM 3 MILES WEST OF MILL CREEK TO BURNVILLE TO 9
MILES SOUTHEAST OF CROSSROADS...MOVING NORTHEAST AT 30 MPH. SOME
LOCATIONS THAT WILL BE AFFECTED BY THESE STORMS INCLUDE...PINEY...
PLEASANT HILL...CROSSROADS...MILLTOWN...MILL CREEK...OZARK...
MULBERRY...CHARLESTON...BRANCH...URSULA...PETER PENDER...VESTA...
MEG...DENNING...CECIL...TONEY...LONELM...CRAVENS...GREENWOOD...
BARLING...LAVACA...DAYTON...WITCHERVILLE...WASHBURN...BURNVILLE...
EXCELSIOR...FORT CHAFFEE...JENNY LIND...RYE HILL...BLOOMER...CENTRAL
CITY...ALMA...KIBLER AND DYER.

THESE STORMS WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 50 MPH.
RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE SIGNIFICANT
WEATHER ALERT IS UPGRADED TO A WARNING.

LAT...LON 3532 9447 3508 9428 3503 9408 3536 9373
      3550 9379 3563 9402
Special weather statement, Jun 20, 10:34 AM CST, 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1134 AM CDT WED JUN 20 2007

ARZ019-201700-
CRAWFORD AR-
1134 AM CDT WED JUN 20 2007

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL NOON CDT
FOR THE FOLLOWING COUNTY:

IN NORTHWEST ARKANSAS
     CRAWFORD

AT 1134 AM CDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A
LINE EXTENDING FROM 3 MILES SOUTH OF FIGURE FIVE TO CONCORD...MOVING
NORTH AT 35 MPH. SOME LOCATIONS THAT WILL BE AFFECTED BY THESE STORMS
INCLUDE...CONCORD...MOUNTAINBURG...ALMA...CHESTER...SHIBLEY...
FURRY...FIGURE FIVE...RUDY...LOCKE AND MOUNT GAYLER.

THESE STORMS WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 50 MPH.
RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE SIGNIFICANT
WEATHER ALERT IS UPGRADED TO A WARNING.

LAT...LON 3545 9440 3544 9418 3576 9404 3576 9430

The radar

The Western Arkansas radar (KSRX), 23 km away, was scanning. The volume nearest the first event began at 16:35 UTC.

Open the radar archive at this moment

Event by event

1 tornado. Local standard time, as filed.

Tornado, Crawford

When
June 20, 10:35 AM CST to 10:36 AM CST
Where
Crawford County, 3 mi SW of Figure Five to 3 mi WSW of Figure Five
Rating
EF1
Path length
0.6 mi
Path width
250 yd
Property damage
$75,000
Reported by
NWS Storm Survey
Coordinates
35.489, -94.408

A tornado damaged several homes, destroyed a boat storage building and blew down a number of trees.

What these are

Tornado
A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Arkansas in 2007Every state in 2007This day in weather historyThe tornado archive for Arkansas, 2007Warnings in Arkansas, June 2007

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 45252.